My husband is trying to get off his Suboxone (doctor perscribed, but they dont seem to know anything about it really,,, doctors were no help!). He has been on it for close to 2 years. He cut down to 1/4 of a a pill a day for the last two weeks. As of friday (morning) he took his 1/4 of a pill. He has not taken it since then. Today is Wednesday so five days he has been off of it. The first two days were tolerable but last few days have been REALLY rough. He is wondering how long this is going to last. Any ideas?? The doctor gave him non opiate muscle relaxer (methocarbamol) to help with muscle spasms but that is all he has been taking. Thanks in advance for any help.
I also found the doctor was not a great source of info on how to taper or get off suboxone. My counselor was slightly better. The brain is supposed to heal while you are on the suboxone and you can cut it down every 4 weeks a little at the time. It stays on the receptor sites for most people about 5 days so, he shouldn't be feeling a whole lot of difference until after the 5th day. His brain may not have healed enough to come down as rapidly as he has. If he has been on it less than 6 months to a year, previously had a significant opiate problem and came off over 8 milligrams ( 1 of the larger suboxone tablets, as opposed to the smaller 2 milligrams suboxone tablets ) down to 1/4 pill, I would truly recommend he go back up slightly to at least 4 milligrams a day, in the morning (1/2 a pill) and then another 2 milligrams in the afternoon for a week or two and then see how comfortable he feels. If he is still comfortable, after a few weeks, leave off the afternoon dose.
That is how I did my taper and I remained comfortable. My couselor suggests staying at a tapered dose for 4 weeks before lowering it again. He probably is suffering if he tried to "jump off" at a dose of 2 milligrams or more. My counselor says to actually get down to the 2 milligram pills and then 1/4 those up, tapering down finally to .25 milligrams and then start skipping days. Walking or other light exercise while tapering will help heal the brain and tell it to reboot the transmitter/receptor site connections. I know there is very little info on getting off the suboxone, but, I have tapered mine close to this formula and felt fine, no problems. If you will read old posts in the suboxone group here, you will see some other formulas. He will likely feel these withdrawals for a few weeks to months, especially if he "jumped off" at a high dose, I am sorry to say. I hope this helps some. I am not a doctor, but, I am on suboxone and have successfully tapered from 12 milligrams to 1 or 1.5 per day.
hi Help4Hubby, if ur hubby has been off it for 3 days with no real bad withdrawl till day 5 then he should be cutting down by 1/4 every 3-5 day keep on cuttin down till he can just crush a guarter and sp
it that powder till he is on so small of a dose you can split a 2mg into 1/4 start alternating days. in the end have him on a good multi vitamins and lots of water. if he's starts gettin cramps take potassium, ie bananas are great source of potassium. when finished with subs take motrin for body aches. also for diarrhea try amodium a/d... you must be a loving wife, your hub y is a lucky man
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Mar 2010 • 2 answers
Posted 9 Feb 2011 • 7 answers
Posted 19 Dec 2011 • 8 answers
Posted 5 Jan 2012 • 4 answers
Posted 29 Mar 2012 • 1 answer